Alert archive / South Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 17, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jul 11, 2013, 11:52 PM EDT for Colleton County, Dorchester County, South Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2013, 11:52 PM EDT (03:52 UTC)
- Expired
- Jul 12, 2013, 2:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 82 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1247 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
885
WGUS52 KCHS 120352
FFWCHS
SCC029-035-120645-
/O.NEW.KCHS.FF.W.0017.130712T0352Z-130712T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1152 PM EDT THU JUL 11 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHWESTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 245 AM EDT
* AT 1152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH TORRENTIAL RAINFALL MOVING ACROSS CENTRAL
COLLETON COUNTY. THESE THUNDERSTORMS WILL MOVE ACROSS NORTHWESTERN
DORCHESTER AND NORTH CENTRAL COLLETON COUNTY THROUGH 245 AM.
RADAR ESTIMATES AS MUCH 1 TO 3 INCHES OF RAIN HAS ALREADY FALLEN
ACROSS MAINLY NORTHERN DORCHESTER COUNTY THIS EVENING. AN
ADDITIONAL 2 TO 4 INCHES COULD FALL THROUGH 245 AM...WHICH WILL
RESULT IN FLASH FLOODING GIVEN THE WET GROUNDS THAT ARE IN
PLACE.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
CANADYS...SAINT GEORGE...CAT HOLE...DUNCAN CHAPEL...
ROSINVILLE...HARLEYVILLE...PREGNALL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3333 8049 3330 8049 3328 8048 3326 8043
3327 8039 3326 8036 3323 8034 3320 8033
3318 8030 3316 8031 3298 8070 3305 8083
3320 8076 3333 8051
$$1 follow-up statement
974
WGUS72 KCHS 120456
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1256 AM EDT FRI JUL 12 2013
SCC029-035-120645-
/O.CON.KCHS.FF.W.0017.000000T0000Z-130712T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DORCHESTER SC-COLLETON SC-
1256 AM EDT FRI JUL 12 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM EDT FOR NORTH
CENTRAL COLLETON AND NORTHWESTERN DORCHESTER COUNTIES...
AT 1250 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF THUNDERSTORMS WITH HEAVY RAIN EXTENDING FROM
SMOAKS EAST TO HARLEYVILLE. AS MUCH AS 2 TO 4 INCHES OF RAIN HAS
FALLEN ACROSS MUCH OF THIS AREA. AN ADDITIONAL 1 TO 2 INCHES COULD
FALL THROUGH 245 AM...RESULTING IN FLASH FLOODING.
FLASH FLOODING IS EXPECTED IN AND AROUND CANADYS...DORCHESTER...
HARLEYVILLE...REEVESVILLE...SAINT GEORGE AND INDIAN FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.
&&
LAT...LON 3333 8049 3330 8049 3328 8048 3326 8043
3327 8039 3326 8036 3323 8034 3320 8033
3318 8030 3316 8031 3298 8070 3305 8083
3320 8076 3333 8051
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 8:57 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 11, 8:57 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
857 PM EDT THU JUL 11 2013
...FLASH FLOOD WATCH FOR ALL OF SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA TONIGHT...
.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL REMAIN OFFSHORE AS A WEAKENING COLD
FRONT APPROACHES THE REGION FROM THE NORTHWEST THROUGH FRIDAY.
THIS FRONT IS EXPECTED TO STALL OVER OR CLOSE TO THE REGION THIS
WEEKEND. HIGH PRESSURE WILL THEN GRADUALLY BUILD INTO THE AREA
THROUGH MID WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
UPDATED GRIDS/TEXT PRODUCTS TO INCREASE POPS FURTHER INLAND AND TO
EXPAND FLASH FLOOD WATCH TO THE COASTAL ZONES.
A PRONOUNCED MID-LEVEL CIRCULATION CAN BE SEEN ON KJGX RADAR AS
WELL AS VISIBLE SATELLITE LOOPS SOUTHEAST OF THE ATLANTA METRO
EARLY THIS EVENING. THIS FEATURE COUPLED WITH NUMEROUS MESOSCALE
BOUNDARY INTERACTIONS ARE SUPPORTING AN INCREASE IN SHOWERS AND
TSTMS ACROSS CENTRAL GEORGIA AS WELL AS THE MIDLANDS OF SOUTH
CAROLINA. ITS UNCLEAR HOW THE CONVECTIVE PATTERN WILL EVOLVE OVER
THE NEXT SEVERAL HOURS AS THIS FEATURE MEANDERS EAST AND INTERACTS
WITH AN INCREASINGLY MOIST ATMOSPHERE /PWATS FORECAST TO CLIMB TO
NEAR 2.3 INCHES AFTER MIDNIGHT/. WOULD NORMALLY THINK CONVECTION
WOULD BEGIN TO WANE AFTER SUNSET WITH THE LOSS OF INSOLATION...
WHICH IS STILL POSSIBLE...HOWEVER FORCING AHEAD OF THE
APPROACHING SHORTWAVE AND THE MID-LEVEL CIRCULATION WILL LIKELY
KEEP CONVECTION GOING FOR MUCH OF THE NIGHT...ESPECIALLY GIVEN HOW
TROPICAL THE RESIDENT AIRMASS IS ACROSS THE SOUTHEAST UNITED
STATES.
SEE THE HYDROLOGY SECTION BELOW CONCERNING THE POTENTIAL FOR
FLOODING.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
FRIDAY THROUGH SATURDAY...THE UPPER TROUGH WILL DOMINATE THE
WEATHER PATTERN ALONG THE EASTERN SEABOARD AS ITS ASSOCIATED COLD
FRONT NEARS AND THEN STALLS NEAR THE FORECAST AREA. THIS SETUP
WILL CONTINUE TO ALLOW PLENTY OF DEEP TROPICAL MOISTURE FROM BOTH
THE GULF AND THE ATLANTIC TO STREAM ACROSS THE SOUTHEAST. AS A
RESULT...PWATS WILL REMAIN BETWEEN 2.0 TO 2.3 INCHES THROUGH THIS
TIME PERIOD. THIS ABUNDANT MOISTURE IS EXPECTED TO LEAD TO AT
LEAST SCATTERED SHOWERS...ESPECIALLY DURING THE AFTERNOON HOURS.
IN FACT...MODELS CONTINUE TO HINT THAT CONVECTION COULD GET AN
EARLY START ON FRIDAY DUE TO PREVIOUS LATE NIGHT CONVECTION OVER
THE REGION LINGERING OR REIGNITING AFTER SUNRISE. AS TEMPERATURES
RISE INTO THE MID 80S AND INDISCREET BOUNDARIES INTERACT WITH THE
SEA BREEZE...CONDITIONS WILL BE FAVORABLE FOR CONVECTION TO
POTENTIALLY FLOURISH DURING BOTH AFTERNOON HOURS. ALTHOUGH MODELS
DO HINT AT SOME POCKETS OF INSTABILITY...OVERALL...INDICES REMAIN
LESS THAN IMPRESSIVE FOR SEVERE POTENTIAL BOTH AFTERNOONS.
THEREFORE...THE MAIN HAZARD REMAINS THE POTENTIAL FOR HEAVY
RAINFALL...WHICH COULD RESULT IN LOCALIZED FLOODING.
IN REGARDS TO TEMPERATURES...WILL CONTINUE TO UNDERCUT THICKNESS
VALUES DUE TO DECENT CLOUD COVERAGE ON BOTH FRIDAY AND SATURDAY.
OVERALL...TEMPERATURES WILL TOP OFF IN THE MID 80S.
STILL...OCCASIONAL BREAKS IN THE CLOUDS COULD ALLOW A FEW AREAS TO
CLIMB INTO THE UPPER 80S...ESPECIALLY FOR AREAS SOUTH OF INTERSTATE
16.
SATURDAY NIGHT INTO SUNDAY...THE UPPER TROUGH ALONG THE EASTERN
SEABOARD WILL RETROGRADE WESTWARD AS A LARGE WESTERN ATLANTIC UPPER
RIDGE BUILDS EASTWARD. DURING THIS TRANSITIONS...PWATS WILL BEGIN TO
SLOWLY DIMINISH AS THE BULK OF THE DEEPEST MOISTURE IS FORCED
INLAND. STILL...A PREVAILING ONSHORE FLOW WILL ALLOW FOR A
PROGRESSIVE SEA BREEZE...WHICH COULD STILL IGNITE SOME SCATTERED
CONVECTION ACROSS THE AREA SUNDAY AFTERNOON. IN ADDITION...IT
APPEARS THERE WILL BE A LITTLE MORE SUNSHINE SUNDAY...ALLOWING
TEMPERATURES TO CLIMB SLIGHTLY HIGHER THAN PREVIOUS DAYS. IN
ALL...EXPECT UPPER 80S WITH SOME AREAS REACHING 90 DEGREES.
LASTLY...OVERNIGHT LOWS WILL DIP INTO THE LOWER TO MID 70S EACH
NIGHT.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
EXPECT FAIRLY NORMAL SUMMERTIME CONDITIONS DURING THIS TIME PERIOD.
PERSISTENT ONSHORE DEEP ONSHORE FLOW WILL RESULT IN TEMPERATURES
SLIGHTLY BELOW NORMAL WITH HIGHS MAINLY NOT TOO FAR FROM 90 DEGREES.
LOWS WILL BE IN THE LOWER TO MID 70S AWAY FROM THE COAST. THE SEA
BREEZE WILL MAKE QUICK WESTWARD PROGRESS EACH DAY DURING THIS TIME
PERIOD...SO GENERALLY LOWER END CHANCE POPS WERE INCLUDED IN THE
FORECAST AS IT WOULD APPEAR THAT THE BEST CHANCE FOR SHOWERS AND
THUNDERSTORMS WOULD BE WEST OF OUR COUNTY WARNING AREA.
&&
.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
VERY DIFFICULT FORECAST FOR THE NEXT 24 HOURS WITH THE PRIMARY
CONCERNS CENTERED ON CHANCES FOR SHOWERS/TSTMS. CURRENT ACTIVITY
DEVELOPING SOUTHWEST OF KSAV IS EXPECTED TO FOCUS WEST OF THE KSAV
TERMINAL OVER THE NEXT FEW HOURS. HOWEVER...MID-LEVEL CIRCULATION
SPINNING SOUTHEAST OF KATL WILL LIKELY ENHANCE CONVECTION OVER THE
NEXT FEW HOURS. ATTM OUR THINKING IS THAT THE BULK OF THE
OVERNIGHT CONVECTION WILL REMAIN WEST OF THE KCHS-KSAV
CORRIDOR...BUT IT MAY BE CLOSE. WILL OPT FOR A CONSERVATIVE
FORECAST RIGHT NOW KEEPING CONDITIONS VFR. NUMEROUS SHOWERS AND
TSTMS APPEAR LIKELY ON FRIDAY AS SHORTWAVE ENERGY BEGINS TO
INTERACT WITH A TROPICAL AIRMASS. IT IS NEARLY IMPOSSIBLE TO KNOW
WHEN DIRECT IMPACTS WILL AFFECT THE TERMINALS IN THIS TYPE OF
PATTERN SO WILL OPT FOR VCTS AT BOTH TERMINAL BEGINNING AT 14Z.
SUSPECT IMPACTS WILL OCCUR AT SOME POINT BETWEEN 12Z AND 00Z
TOMORROW...BUT CONFIDENCE IS NOT HIGH ENOUGH ON TIMING TO JUSTIFY
PREVAILING OR TEMPO TSRA CONDITIONS.
EXTENDED AVIATION OUTLOOK...AT LEAST MODERATE CHANCES FOR DIRECT
IMPACTS FROM MAINLY AFTERNOON/EVENING CONVECTION FRIDAY THROUGH
SATURDAY EVENING. LOW CHANCES FOR DIRECT IMPACTS SUNDAY THROUGH
TUESDAY.
&&
.MARINE...
LOW-LEVEL WINDS WILL INCREASE THIS EVENING AHEAD OF AN UPPER
TROUGH. WINDS WILL CAP OUT IN THE 15-20 KT RANGE BEYOND 20 NM FROM
THE COAST WITH SEAS BRIEFLY BUILDING AS HIGH AS 5 FT.
A COLD FRONT WILL APPROACH AND THEN STALL JUST WEST OF THE
COASTAL WATERS FRIDAY THROUGH SATURDAY. MARINE CONDITIONS ARE
EXPECTED TO REMAIN BELOW SCA CRITERIA THROUGH FRIDAY EVENING WITH
SOUTHERLY WINDS REMAINING 15 KNOTS OR LESS AND SEAS CAPPED AT 4
FEET. THEREAFTER...THE WESTERN ATLANTIC UPPER RIDGE WILL BEGIN TO
NUDGE ONSHORE...FORCING THE UPPER TROUGH TO RETROGRADE WESTWARD.
AT A RESULT...A TIGHTENING PRESSURE GRADIENT WILL RESULT IN A
SLIGHT INCREASE IN WIND SPEEDS. IN GENERAL...EXPECT SOUTH TO
SOUTHEASTERLY WINDS TO REMAIN AT OR BELOW 20 KNOTS. SWELL ENERGY
COMBINED WITH WIND WAVES COULD PRODUCE SOME 6 TO 7 FOOT SEAS
ACROSS AT LEAST SOME PORTIONS OF THE COASTAL WATERS SATURDAY
AFTERNOON AND SATURDAY NIGHT. RIGHT NOW IT APPEARS THAT THIS IS
MOST LIKELY IN AMZ350 AND AMZ374 AND SMALL CRAFT ADVISORIES FOR
ELEVATED SEAS MAY BE NEEDED. THEREAFTER...CONDITIONS WILL SUBSIDE
A BIT AS HIGH PRESSURE DOMINATES THE WEATHER PATTERN ACROSS THE
MARINE AREA.
&&
.HYDROLOGY...
CONVECTION CONTINUES TO LINE UP FROM THE SOUTH AND WEST. HAVE GONE
AHEAD AND EXPANDED THE FLASH FLOOD WATCH TO INCLUDE THE REMAINING
COASTAL ZONES FOR TONIGHT. WATCHING SAVANNAH CAREFULLY AS HEAVY
RAINS COULD FALL AROUND HIGH TIDE.
THERE IS AN INCREASING CONCERN FOR FLASH FLOODING OVERNIGHT...
ESPECIALLY THIS EVENING ACROSS INLAND AREAS. A NUMBER OF MESOSCALE
BOUNDARIES COUPLED WITH AN APPROACHING MID-LEVEL CIRCULATION WILL
LIKELY SUPPORT AREAS OF HEAVY RAIN. PWATS ARE FORECAST TO RISE TO
NEAR 2.3 INCHES BY MIDNIGHT WHICH WILL MAKE ANY CONVECTIVE
CLUSTERS EFFICIENT RAIN PRODUCERS. BASED ON BEHAVIOR OF TSTMS
EARLIER IN THE AFTERNOON...A QUICK 2-3 INCHES WILL BE POSSIBLE
WHERE CONVECTIVE TRAINING OCCURS...WHICH COULD EASILY SURPASS 1-HR
AND 3-HR FLASH FLOOD GUIDANCE. THE WATCH MAY NEED TO BE EXTENDED
INTO THE DAY FRIDAY.
LONG DURATION RIVER FLOODING WILL PERSIST ACROSS THE MAIN RIVERS
OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. SIGNIFICANT
UPSTREAM RELEASES FROM LAKE THURMOND WILL KEEP THE SAVANNAH RIVER
ESPECIALLY HIGH. MORE SIGNIFICANT RIVER FLOODING WILL BE POSSIBLE
OVER THE WEEKEND SHOULD HEAVY RAIN FALL OVER AND UPSTREAM OF THE
AREA.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH UNTIL 5 AM EDT FRIDAY FOR GAZ087-088-099>101-
114>119-137>141.
SC...FLASH FLOOD WATCH UNTIL 5 AM EDT FRIDAY FOR SCZ040-042>045-
047>052.
MARINE...NONE.
&&
STHazardous weather outlook, Jul 11, 9:00 PM EDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 900 PM EDT THU JUL 11 2013 AMZ330-350-352-354-374-130100- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 900 PM EDT THU JUL 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-130100- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 900 PM EDT THU JUL 11 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 5 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FLOODING...SCATTERED TO NUMEROUS AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS THE AREA FRIDAY THROUGH SATURDAY EVENING. A COLD FRONT THAT IS EXPECTED TO APPROACH AND THEN STALL NEAR THE AREA MAY PROVIDE A FOCUS FOR HEAVY RAINFALL. IF HEAVY RAINFALL DEVELOPS OVER AREAS THAT HAVE ALREADY RECEIVED RECEIVED RAIN....FLASH FLOODING WOULD BE POSSIBLE. A FLASH FLOOD WATCH MAY BE NEEDED FOR ALL OR PORTIONS OF THE AREA. IN ADDITION...RIVER FLOODING WILL PERSIST ACROSS MANY OF THE MAIN RIVERS IN SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, Jul 11, 9:12 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
912 PM EDT THU JUL 11 2013
SCZ045-120145-
INLAND BERKELEY-
912 PM EDT THU JUL 11 2013
...MARINERS ON EASTERN LAKE MARION SHOULD SEEK SAFE HARBOR...
AT 910 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS...ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
EASTERN LAKE MARION TO 7 MILES WEST OF EASTERN LAKE MARION...MOVING
EAST AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 25 TO 30 KNOTS...
CLOUD TO WATER LIGHTNING...
HEAVY RAINFALL PRODUCING VISIBILITIES LESS THAN 1 NM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE EXPECTED TO IMPACT EASTERN LAKE MARION. BOATERS
SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN
WATERS...STAY AS LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION
DEVICE. SWIMMERS SHOULD GET OUT OF THE WATER AND INTO A STURDY
BUILDING. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE AT RISK OF
BEING STRUCK BY LIGHTNING.
&&
LAT...LON 3340 8015 3339 8023 3345 8022 3345 8021
3346 8021 3346 8020 3345 8020 3346 8018
3345 8017 3346 8017
TIME...MOT...LOC 0111Z 276DEG 15KT 3363 8012 3344 8031Local storm report, Jul 11, 11:00 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1100 PM EDT THU JUL 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM FLASH FLOOD 3 NNW SEIGLING 33.08N 81.33W
07/11/2013 ALLENDALE SC LAW ENFORCEMENT
2 OR 3 VEHICLES WASHED OFF HWY 278 NEAR MCMILLIAN
MEMORIAL RD. TIME ESTIMATED.
&&
EVENT NUMBER CHS1300625
RJBLocal storm report, Jul 11, 11:09 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1109 PM EDT THU JUL 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM FLASH FLOOD VARNVILLE 32.85N 81.08W
07/11/2013 HAMPTON SC 911 CALL CENTER
SEVERAL ROADS FLOODED AND CLOSED IN VARNVILLE INCLUDING
MAPLE STREET AND MAIN STREET.
&&
EVENT NUMBER CHS1300626Special weather statement, Jul 11, 11:29 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1129 PM EDT THU JUL 11 2013
SCZ043-120400-
INLAND COLLETON-
1129 PM EDT THU JUL 11 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY
THROUGH MIDNIGHT EDT...
AT 1125 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR SALKEHATCHIE...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SALKEHATCHIE...BLAKE...HENDERSONVILLE...WALTERBORO...THAYER...
COLLETON MEDICAL CENTER...LOWCOUNTRY REGIONAL AIRPORT...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT
1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO
CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT.
&&
LAT...LON 3291 8058 3268 8077 3269 8078 3268 8079
3270 8082 3272 8085 3276 8086 3295 8078
TIME...MOT...LOC 0329Z 209DEG 24KT 3275 8080Local storm report, Jul 11, 11:42 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1142 PM EDT THU JUL 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM FLASH FLOOD ULMER 33.10N 81.21W
07/11/2013 ALLENDALE SC 911 CALL CENTER
SEVERAL BRIDGES UNDERWATER FROM CREEKS OVERSPILLING
BANKS. SEVERAL CARS STRANDED.
1135 PM FLASH FLOOD 4 NW SEIGLING 33.09N 81.36W
07/11/2013 ALLENDALE SC 911 CALL CENTER
HOUSE FLOODED ALONG HIGHWAY 278 NEAR MCMILLIAN MEMORIAL
ROAD.
&&
EVENT NUMBER CHS1300627
EVENT NUMBER CHS1300628The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 9:12 PM EDT | Special Weather Statement | CHS | Clarendon | 33 min |
| Jul 11, 9:23 PM EDT | Areal Flood Advisory | CHS | Allendale | 82 min |
| Jul 11, 9:26 PM EDT | Areal Flood Advisory | CHS | Colleton, Hampton, Jasper | 94 min |
| Jul 11, 9:45 PM EDT | Flash Flood Warning | CHS | Allendale | 12 hr |
| Jul 11, 10:05 PM EDT | Flash Flood Warning | CHS | Colleton, Hampton, Jasper | 3 hr |
| Jul 11, 10:48 PM EDT | Areal Flood Advisory | CHS | Dorchester | 87 min |
| Jul 11, 11:21 PM EDT | Areal Flood Advisory | CHS | Beaufort, Colleton, Hampton, Jasper | 84 min |
| Jul 11, 11:29 PM EDT | Special Weather Statement | CHS | Colleton | 31 min |
| Jul 12, 12:48 AM EDT | Special Marine Warning | CHS | 117 min | |
| Jul 12, 4:56 AM EDT | Special Marine Warning | CHS | 79 min | |
| Jul 12, 6:13 AM EDT | Special Marine Warning | CHS | 47 min | |
| Jul 12, 10:06 AM EDT | Areal Flood Advisory | CHS | Allendale, Hampton | 114 min |
| Jul 12, 1:28 PM EDT | Areal Flood Advisory | CHS | Charleston | 107 min |
| Jul 12, 2:14 PM EDT | Flash Flood Warning | CHS | Berkeley, Charleston | 3 hr |
| Jul 12, 3:37 PM EDT | Areal Flood Advisory | CHS | Charleston | 38 min |
| Jul 12, 3:47 PM EDT | Flash Flood Warning | CHS | Charleston | 3 hr |
| Jul 12, 4:37 PM EDT | Areal Flood Advisory | CHS | Jasper | 83 min |
| Jul 12, 5:04 PM EDT | Flash Flood Warning | CHS | Jasper | 6 hr |
| Jul 12, 6:50 PM EDT | Special Marine Warning | CHS | 55 min |
Nearby
Flash Flood Warnings in South Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.